Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 344, NWS St. Louis, MO

August 6, 2000Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 6, 2000, 6:45 AM CDT for Adams County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 6, 2000, 6:45 AM CDT (11:45 UTC)
Expired
Aug 6, 2000, 7:15 AM CDT
In force
30 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Adams County, IL

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1252 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WUUS53 KLSX 061147
SVRSTL
ILC001-061215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
645 AM CDT SUN AUG 6 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 715 AM CDT

* AT 646 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM JUST NORTHEAST OF QUINCY...MOVING EAST AT 25
  MPH.

* LOCATIONS IN THE PATH...
  CAMP POINT
  LIBERTY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4006 9132 3988 9137 3978 9093 4001 9091

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:23 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 6, 4:23 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR HEAT ADV DISC LAST PARAGRAPH
NATIONAL WEATHER SERVICE ST LOUIS MO
315 AM CDT SUN AUG 6 2000

REGION WL RMN ON S PERIPHERY OF WESTERLIES DURG THE NXT FEW DAYS.
WITH UNSEASONABLY STG DYNAMICS AND TYPICAL UNSTBL SUMMERTIME
AMS...TSTM THRT RMNS A PRIMARY CONCERN THIS FCST CYCLE.

2 BATCHES OF PCPN ONGOING ATTM.  THE FIRST AREA OF ELEVATED CNVTN
RUFLY ALG-N OF I-70 IS ASSOC WITH WSW 85H JET OF 40-50 KTS...WITH
ADDL LFT OF WRMFNT PRODUCING BEST CVG OVR IL PTN OF CWFA.
MEANWHILE...COMBO OF SFC CNVGC AND SHTWV ENERGY APRS TO BE AIDING
THE DVLPMT OF STG STMS FROM KC AREA WSW INTO KS.

IT LKS LIKE THE ABV FTRS WL BE CONTG THE PCPN THRT OVR MOST OF CWFA
TDA AND TNGT.  WULD THINK THE MAIN CONCERN FOR INTS/SVR TSTMS WL BE
ASSOC ALG SFC BNDRY THAT IS PROGGED TO BCM QSNTRY OVR N MO TDA AND
TNGT.  MDLS SEEM IN AGREEMENT THAT ABV MENTIONED SHTWV WL BRUSH N MO
THIS MRNG...WITH ANOTHER SHOT OF SHTWV ENERGY PROGGED INTO AREA LT
THIS AFTN AND TNGT.  MSAS DATA STILL INDICATING LIS OF -4 TO -7 ACR
N MO INTO KS AT THIS ERY HR...SO WULD THINK THAT AN XTRM AMT OF
INSTABILITY WL BE IN PLACE BY LT AFTN.  ETA LIS FCST OF -10 TO -12
AND CAPES OF AOA 3000 J/KG CERTAINLY ARE NOT OUT OF THE QUESTION IN
THIS AREA.

SLGTLY FURTHER S...PROGS INDICATE PERSISTENT WAA FROM E CNTRL MO
INTO IN THRU TNGT...WITH ENTRANCE REGION OF UPR LVL PRODUCING ADDL
LFT NEEDED TO KP A SCTD TSTM THRT ALG-N OF I-70...AND SPCLY FROM
STL INTO IL SECTION OF CWFA.

ON MON...FNT IS FCST TO BGN LFTG NWD ONCE AGAIN.  BEST POPS SHUD RMN
VCNTY OF FNTL CNVGC OVR NE MO...WITH WKNG WAA STILL KPG A LO POP IN
THE I-70 CORRIDOR.

DURG ENTIRE PD...FAR S SECTIONS OF CWFA APR TO HV LEAST CHC OF PCPN
DUE TO LACK OF LFTG MECHANISMS.  WL NEED TO KP AN EYE OUT FOR SM
ELEVATED PCPN...BUT IF CURRENT 88D TRENDS CONT WL KP THIS AREA DRY
THRU MON.  NOT SURE WHY MDLS ARE TENDING TO BRK OUT PCPN IN THIS
VCNTY ON MON WITH ALL PARAMETERS GRDLY RETREATING NWD.

OTHER CONCERN IS TEMPS AND HEAT INDICIES.  UNSEASONABLY STG 85H FLOW
IS DRIVING NOSE OF WRMST AIR THRU CNTRL PART OF MO ALG I-70...WHERE
SFC DWPTS ARE ALSO FCST TO POOL INTO THE M70S.  LM90S WITH THESE
DWPTS WL CERTAINLY MAKE FOR A STEAMY DAY WITH HI IN THE 100 TO 105
RANGE.  THIS MAY PLACE STL METRO CLOSE TO ADVSRY CRITERIA...BUT WITH
SCTD PCPN ACR AREA THIS MRNG...CLDS...AND STG SW WNDS...THERES ENCUF
UNCERTAINTY THAT IVE OPTED TO LV OUT HEADLINE ATTM.

.STL...NONE
TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:07 AM CDTSevere Thunderstorm WarningLSXAdams38 min
Aug 6, 12:44 PM CDTSevere Thunderstorm WarningLSXAdams46 min
Aug 6, 4:23 PM CDTSevere Thunderstorm WarningLSXFayette52 min
Aug 6, 6:28 PM CDTSevere Thunderstorm WarningLSXMadison, Saint Clair47 min
Aug 6, 6:41 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette34 min
Aug 6, 6:56 PM CDTSevere Thunderstorm WarningLSXMarion34 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.